Alert archive / Oregon / Freeze Warnings in 2017

Freeze Warning 3, NWS Medford, OR

January 11, 2017Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this freeze warning at Jan 11, 2017, 12:59 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 12, 2017, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2017, 12:59 PM PST (20:59 UTC)
In effect from
Jan 12, 2017, 12:00 AM PST
Expired
Jan 12, 2017, 9:00 AM PST
In force
9 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WWUS76 KMFR 112059
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1259 PM PST WED JAN 11 2017

...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY...

.A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST
AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST
THURSDAY AND FRIDAY MORNINGS.

ORZ021-120900-
/O.UPG.KMFR.FZ.A.0001.170112T0800Z-170112T1700Z/
/O.NEW.KMFR.FZ.W.0003.170112T0800Z-170112T1700Z/
/O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD
1259 PM PST WED JAN 11 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE IN THE FROST ADVISORY...32 TO 36.

* TEMPERATURE IN THE FREEZE WARNING...29 TO 31.

* LOCATIONS IN THE FROST ADVISORY...REEDSPORT... LAKESIDE... 
  BANDON.

* LOCATIONS IN THE FREEZE WARNING...COOS BAY... CHARLESTON... AND
  NORTH BEND.

* IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-120900-
/O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
1259 PM PST WED JAN 11 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST THURSDAY...

* TEMPERATURE...32 TO 36.

* LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... 
  PORTIONS OF PORT ORFORD... AND PISTOL RIVER. 

* IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF 
  LEFT OUTSIDE AND UNPROTECTED. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
175 
WWUS76 KMFR 120455
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PST WED JAN 11 2017

...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY...

.A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST
AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST
THURSDAY AND FRIDAY MORNINGS. TEMPERATURES ARE LIKELY TO BE
COLDEST ON FRIDAY MORNING.

ORZ021-121700-
/O.NEW.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/
/O.NEW.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/
/O.CON.KMFR.FZ.W.0003.170112T0800Z-170112T1700Z/
/O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD
855 PM PST WED JAN 11 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST THURSDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
PST FRIDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
PST FRIDAY...

TEMPERATURES ALONG THE SOUTH CENTRAL OREGON COAST WILL DROP TO
NEAR OR BELOW FREEZING TONIGHT THEN MORE WIDESPREAD FREEZING IS
EXPECTED THURSDAY NIGHT.

* TEMPERATURE IN THE FROST ADVISORY...33 TO 36.

* TEMPERATURE IN THE FREEZE WARNING...29 TO 32.

* LOCATIONS IN THE FROST ADVISORY TONIGHT...REEDSPORT...
  LAKESIDE... BANDON.

* LOCATIONS IN THE FREEZE WARNING TONIGHT...COOS BAY...
  CHARLESTON... AND NORTH BEND.

* LOCATIONS IN THE FROST ADVISORY THURSDAY NIGHT...BEACHES.

* LOCATIONS IN THE FREEZE WARNING THURSDAY NIGHT...MOST OF THE
  DOUGLAS COUNTY AND COOS COUNTY COAST.

* IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-121700-
/O.NEW.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/
/O.NEW.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/
/O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
855 PM PST WED JAN 11 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST THURSDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
PST FRIDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
PST FRIDAY...

TEMPERATURES ALONG THE CURRY COUNTY COAST WILL DROP TO NEAR FREEZING
TONIGHT THEN COLDER TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH
A MORE WIDESPREAD FROST AND LOCAL FREEZING.

* TEMPERATURE...32 TO 36.

* LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... 
  PORTIONS OF PORT ORFORD... AND PISTOL RIVER. 

* IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF 
  LEFT OUTSIDE AND UNPROTECTED. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
DW
694 
WWUS76 KMFR 121159
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
359 AM PST THU JAN 12 2017

...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY...

.A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST
AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST
THURSDAY AND FRIDAY MORNINGS. TEMPERATURES ARE LIKELY TO BE
COLDEST ON FRIDAY MORNING.

ORZ022-130000-
/O.CAN.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/
/O.CON.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/
/O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
359 AM PST THU JAN 12 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FREEZE
WARNING. 

* TEMPERATURE...32 TO 36.

* LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... 
  PORTIONS OF PORT ORFORD... AND PISTOL RIVER. 

* IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF 
  LEFT OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ021-130000-
/O.CON.KMFR.FZ.W.0003.000000T0000Z-170112T1700Z/
/O.CON.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/
/O.CON.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/
/O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD
359 AM PST THU JAN 12 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST FRIDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST FRIDAY...

* TEMPERATURE IN THE FROST ADVISORY...32 TO 36.

* TEMPERATURE IN THE FREEZE WARNING...27 TO 32.

* LOCATIONS IN THE FROST ADVISORY TONIGHT...REEDSPORT... 
  LAKESIDE... BANDON. 

* LOCATIONS IN THE FREEZE WARNING TONIGHT...COOS BAY... 
  CHARLESTON... AND NORTH BEND. 

* LOCATIONS IN THE FROST ADVISORY THURSDAY NIGHT...DENMARK.

* LOCATIONS IN THE FREEZE WARNING THURSDAY NIGHT...MOST OF THE 
  DOUGLAS COUNTY AND COOS COUNTY COAST. 

* IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL
668 
WWUS76 KMFR 121644
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
844 AM PST THU JAN 12 2017

.THE FREEZE WARNING AND FROST ADVISORY FOR THIS MORNING WILL
EXPIRE AT 9:00 AM. ANOTHER FREEZE WARNING AND FROST ADVISORY WILL
GO INTO EFFECT TONIGHT. 

ORZ021-130445-
/O.EXP.KMFR.FZ.W.0003.000000T0000Z-170112T1700Z/
/O.EXP.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/
/O.CON.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/
/O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD
844 AM PST THU JAN 12 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST FRIDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

* TEMPERATURE IN THE FROST ADVISORY...32 TO 36.

* TEMPERATURE IN THE FREEZE WARNING...27 TO 32.

* LOCATIONS IN THE FREEZE WARNING TONIGHT...MOST OF THE DOUGLAS
  COUNTY AND COOS COUNTY COAST, INCLUDING COOS BAY...
  CHARLESTON... REEDSPORT.

* LOCATIONS IN THE FROST ADVISORY TONIGHT...DENMARK.

* IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-130445-
/O.EXP.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/
/O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
844 AM PST THU JAN 12 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

* TEMPERATURE...32 TO 36.

* LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... 
  PORTIONS OF PORT ORFORD... AND PISTOL RIVER. 

* IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF 
  LEFT OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Jan 11, 9:15 AM PST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 11, 9:15 AM PST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Medford OR
915 AM PST Wed Jan 11 2017

.DISCUSSION...No updates planned this morning. Showers continue
this, though precipitation is mainly winding down. Snow levels
remain below the surface on the east side, and road cams show many
roads snow covered. Expect showers to continue throughout the day,
with snow levels mostly around 2500 feet, though lower in heavier
showers. Winter weather advisories remain in effect through this
afternoon. The Coquille has crested, but remains in moderate flood
stage, and is to slowly subside, but remain in moderate flood
stage at least through tonight. See previous discussion for more
information.

&&

.AVIATION...11/06Z TAF CYCLE...Scattered to widespread showers will
continue into the early morning on the west side, and some of them
may be heavy enough to produce IFR/LIFR CIGS/VIS. Plentiful low
level moisture and a cool airmass will likely mean bouts with IFR to
LIFR fog in between showers, and then moreso early Wednesday morning
into mid-morning as showers gradually diminish. Mountains are
certain to remain obscured. Conditions will be more unstable at the
coast, so there is less likelihood of fog.

East of the Cascades, similar conditions are expected with scattered
snow showers, and a mix of VFR and MVFR conditions likely into
Wednesday morning. There will be more wind, so fog is less likely
but still possible late tonight into the early morning.

Conditions all areas will be slow to improve Wednesday as a very
moist airmass remains over the area. -DW

&&

.MARINE...Updated 300 AM PST Wednesday 11 January 2017...Seas will
remain hazardous from a combination of wind waves and swell today,
and then into this evening mostly from short period fresh southwest
and west swells.

Seas will diminish tonight, then we'll enter of a period of calmer
weather with lighter north winds and subdued seas from Thursday into
Saturday...with the exception of moderate north winds approaching
advisory strength in the far southern portion of the waters Thursday
afternoon and evening. A building long period west swell up to 19
seconds is expected Saturday night and may become high on Sunday
ahead of a weakening front. This long period swell train is expected
to continue into the middle of next week. /FB

&&

.PREV DISCUSSION... /Issued 518 AM PST Wed Jan 11 2017/

DISCUSSION...
Snow levels have been lowering this morning as colder air
overspreads the area. While shower activity has been tapering off
from west to east with an impulse moving across the East Side
this morning, showers are increasing in intensity and coverage on
the West Side. A -32C 500mb cold pool will move southeastward into
the area today, deepening to about -34C as it crosses the Southern
Oregon Cascades this evening.

Snow levels are a bit tricky this morning, which is the normal of
late, as the low elevation snowpack remaining in some areas is
resulting in cold air reservoirs that have been aiding snow
levels in falling below the model guidance. These cold air
reservoirs exist in the interior valleys just east of the Coastal
Ranges, to include the Klamath and Illinois River Valleys, among
other locations. While precipitation amounts will be generally
light today, model guidance indicates an area of 850mb computed
lifted indices nearing zero just south of the 500mb cold pool.
This means showers will likely become locally intense/deep,
capable of localized snowfall rates of about an inch per hour in
heavier showers. Therefore, a number of winter weather advisories
are in effect across the area for elevations above 2500 feet with
the caveat that up to an inch of snow is possible down to as low
as 1000 feet in more intense showers, mainly in the Illinois
Valley and Sexton Pass areas. Model guidance does differ as to
where showers will be most focused, but consensus has it from
Curry County east-northeastward across Josephine and Jackson
County into the Cascades centered near highway 140. There may be a
pulse of shower activity in the Mount Shasta area this evening per
some guidance.

Rivers have peaked or are very near their peak this morning with
flooding occuring on the South Fork of the Coquille at Myrtle
Point, the Coquille at Coquille, and on the Rogue at Agness.
Agness is currently recording its highest peak flow since Feb
7th, 2015.

Tonight through Thursday showers will taper off and cold
temperatures will return, enough for frost and freeze conditions
to the coast. Some below zero readings are expected east of the
Cascades.

We will catch a break with a gradual warming trend this weekend
and will continue to dry out. This dry period is much needed, in
part because models seem very well agreed on another major
precipitation event Tuesday and Wednesday of next week. Snow
levels currently appear as if they will rise to about 8500 feet on
Tuesday. The favored ECMWF lowers them Wednesday night, while the
GFS keeps them high longer. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 AM PST this morning for ORZ030.
     Winter Weather Advisory until 10 AM PST this morning for ORZ031.
     Winter Weather Advisory until 4 PM PST this afternoon ABOVE 3000
     FEET for for ORZ025-027-028.
     Frost Advisory from midnight tonight to 9 AM PST Thursday for
     ORZ021-022.
     Winter Weather Advisory until 4 PM PST this afternoon ABOVE 2500
     FEET for for ORZ023-024-026.
     Freeze Watch from late tonight through Thursday morning for
     ORZ021.
     Winter Weather Advisory until 10 AM PST this morning for ORZ029.

CA...Winter Weather Advisory until 4 PM PST this afternoon ABOVE 2500
     FEET for for CAZ080.
     Winter Weather Advisory until 10 AM PST this morning for
     CAZ082-083.
     Winter Weather Advisory until 10 AM PST this morning for CAZ085.

Pacific Coastal Waters...Hazardous Seas Warning until 10 PM PST this evening for
     PZZ350-356-370-376.

MSC/BTL/FJB

In the hours before

Local storm report, Jan 11, 9:02 AM PST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST WED JAN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     AVALANCHE        3 SW CRATER LAKE        42.87N 122.17W
01/10/2017                   KLAMATH            OR   DEPT OF HIGHWAYS

            AN AVALANCHE HAS OCCURRED INSIDE CRATER LAKE
            NATIONAL PARK. HWY 62 IS CLOSED AT THE HWY
            230 / HWY 62 JUNCTION. CRATER LAKE PARK IS
            CLOSED. THE AVALANCHE IS APPROXIMATELY HALF
            A MILE WEST OF THE PARK ENTRANCE ON HWY 62
            NEAR MUNSON VALLEY.

&&

CC
Local storm report, Jan 11, 9:06 AM PST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST WED JAN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     DEBRIS FLOW      GALICE                  42.58N 123.60W
01/10/2017                   JOSEPHINE          OR   PUBLIC

            MUDSLIDE ON AT MILE MARKER 8.5, EAST OF
            MORRISON’S LODGE. ROAD OFFICIALS SAY A
            MUDSLIDE HAS OCCURRED AT 10526 GALICE ROAD,
            BLOCKING BOTH LANES OF TRAVEL. JOSEPHINE
            COUNTY PUBLIC WORKS SAYS THAT A TREE FELL
            ACROSS POWER LINES, CAUSING THEM TO FALL
            ONTO THE ROAD AT THE SAME LOCATION OF THE
            SLIDE.

&&

MP
Local storm report, Jan 11, 9:14 AM PST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST WED JAN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     AVALANCHE        3 SW CRATER LAKE        42.87N 122.18W
01/10/2017                   KLAMATH            OR   BROADCAST MEDIA

            AN AVALANCHE HAS SHUT DOWN HIGHWAY 62 WEST
            OF THE CRATER LAKE NATIONAL PARK ENTRANCE AT
            MUNSON VALLEY. THE AVALANCHE OCCURRED WITHIN
            THE PARK.

&&

MP
Local storm report, Jan 11, 9:30 AM PST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
930 AM PST WED JAN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     HEAVY RAIN       6 E GOLD BEACH          42.42N 124.31W
01/11/2017  M2.04 INCH       CURRY              OR   TRAINED SPOTTER

            MIXED WITH SOME SNOW. THE DURATION OF THE
            HEAVY RAIN EVENT WAS 24 HOURS.

&&

CZS
Local storm report, Jan 11, 9:51 AM PST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
951 AM PST WED JAN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       10 NNW GOLD HILL        42.57N 123.09W
01/11/2017  M4.55 INCH       JACKSON            OR   TRAINED SPOTTER

            SPOTTER NOTED THAT OAK TREE WAS ALSO BLOWN
            OVER. OCCURRED WITH LAST STORM SYSTEM. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 48
            HOURS.

&&

CZS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:17 PM PSTWinter Weather AdvisoryMFRLake12 hr
Jan 11, 4:06 AM PSTFrost AdvisoryMFRCoos, Curry, Douglas29 hr
Jan 11, 4:06 AM PSTFreeze WatchMFRCoos, Curry, Douglas9 hr
Jan 11, 1:40 PM PSTSmall Craft Advisory for Hazardous SeasMFR8 hr

Nearby

Freeze Warnings in Oregon, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.